MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiogram of the aorta and iliac and femoral arteries, the check-flo valve on a flexor ansel guiding sheath leaked blood.A 0.035-inch wire was used to stent the iliac artery with another manufacturer's 8x37 stent.The 0.035-inch wire was then exchanged for a 0.014-inch wire for use with intravascular ultrasound.The valve began to leak after the wires were exchanged.The procedure was completed successfully and no additional procedures or interventions were required.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, during an angiogram of the aorta and iliac and femoral arteries, the check-flo valve on a flexor ansel guiding sheath leaked blood.A 0.035-inch wire was used to stent the iliac artery with another manufacturer's 8x37 stent.The 0.035-inch wire was then exchanged for a 0.014-inch wire for use with intravascular ultrasound.The valve began to leak after the wires were exchanged.The procedure was completed successfully and no additional procedures or interventions were required.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The customer returned kcfw-6.0-18/38-45-rb-anl1-hc to cook for investigation.Physical examination of the returned device showed: visual inspection results, one used device was received.A kink was noted at approximately 15.5cm from the distal end of the white cap.Leak test preformed using a syringe filled with water the lab personnel attached to the sidearm.No leak was noted.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: cook also reviewed product labeling.The product ifu, t_flexor_rev2 ¿flexor ansel guiding sheath¿ provides the following information to the user related to the reported failure mode: ¿instructions for use¿ ¿using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.¿ ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12239084
Report Number1820334-2021-01874
Device Sequence Number3963047
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)230615(10)13246561
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2023
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot Number13246561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISIPRO 8X37 STENT